Emergency Airway Management After Tissue Plasminogen Activator Induced Angioedema
Conference Proceeding - Restricted Access
A 52-year-old female with a history of HTN treated with lisinopril, diabetes and subarachnoid hemorrhage presented to the ED with slurred speech and bilateral leg weakness. CT head was negative for hemorrhage and NIHSS was 10. Tissue plasminogen activator (tPA) was administered, and she was admitted to ICU for monitoring. She then developed acute angioedema. Diphenhydramine, solumedrol and epinephrine were given without improvement. Decision was made to take emergently to the OR for emergent intubation. We intend to discuss the mechanism of tPA induced angioedema, association with ACEi induced angioedema, differential diagnosis, and management.
Lee A, Nowatzke RW, Chokr M, Soto RG. Emergency airway management after tissue plasminogen activator induced angioedema. Paper presented at: The American Society of Anesthesiology Annual Meeting; 2021 Oct 8-12; San Diego, CA. Available at: https://www.abstractsonline.com/pp8/#!/9323/presentation/5425